|moving to diabetes after 10 years of meds thanks
Oct 17, 2003
Hello Docs, well its been a great 10 years on medication, now for the bad news, with the help of meds i am now moving into diabetes. feeling really down after being the strong one for so many, really thinking that dieing is on the horizon. Started on long road of azt, then 3tc, then PI, now combivir, sustiva, diabetes is around the corner and i'm actually more worried about dieing, also added lipitor to the program of meds with famvir, as i have progressed. Still look good but veins in body starting to show. Always been on the track to success but now i feel derailed due to my latest labs. Will talk with my doc for future. As thru all this i have been thru 2t-cells and now 860 highest ever, and undetectable viral load just so i could move onto diabetes. Ok i need some words of encouragement and enlightenment thanks Aloha
Response from Dr. Henry
Issues related to metabolic problems in the setting of HIV (and its treatment) are getting considerable attention these days. Aging, longer survival with HIV, and medication effects may all contribute. For persons with fat gain the ACTG is studying the use of several oral diabetes drugs (in persons with increased insulin levels). The ACTG also has studies switching meds for fat loss or looking at the use of testosterone in patients with low levels and increased visceral fat. I sense that many of the newer medications may have less metabolic effects since that is now being evaluated from the start. I have numerous AIDS patients now with diabetes who are doing extremely well ( often an inspiration to me!). Your HIV doc and diabetes specialist can often configure your regimen to maintain good health for a very long time. KH
Kaletra Long Term
receding gums and tooth loss with lypodystrophy?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.